MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G31917
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the products said to be involved were returned in an open box from the lot number provided in the report.The label matches the products returned.The irrigation adapters, one barrel, and all bands did not return with the devices.Additionally, 5 sealed devices from the lot number in the report were returned and evaluated.Used devices: our laboratory evaluation of the products said to be involved could not confirm the report, one barrel and no bands were returned with the devices.A visual examination of the devices was performed.Both trigger cords were examined and all twelve deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the two trigger cords could not be verified as they were broken at approximately 34.2cm and 38.8cm respectively.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.Sealed devices: our laboratory evaluation of the products said to be involved could not confirm the complaint as described, the devices functioned as intended.All components were included on all devices.The devices were functionally tested.The multi-band ligator devices were attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The distal end of the endoscope with the barrel attached was placed in a water bath of 37 degrees celsius to simulate body temperature.Simulated varices were placed at the end of the barrel and vacuum pulled and each band was fired while submerged in the water bath.It was observed that the bands constricted and functioned as intended.A visual examination of the devices was performed.All trigger cords were examined and all twelve deployment beads were present on each device.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord on the first device was measured between the knots and was within the tolerance.The length of the trigger cord on the second device was measured between the knots and was within the tolerance.The length of the trigger cord on the third device was measured between the knots and was within the tolerance.The length of the trigger cord on the fourth device was measured between the knots and was within the tolerance.The length of the trigger cord on the fifth device was measured between the knots and was within the tolerance.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: used devices: our laboratory evaluation of the returned devices could not confirm the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Sealed devices: our laboratory evaluation of the returned, sealed devices could not confirm the report.The bands deployed and constricted as expected.Inadequate storage conditions can contribute to the properties exhibited as described in the customer complaint.The instructions for use advise the user to: "store in a dry location, away from temperature extremes." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a variceal ligation procedure in the esophagus, the physician used 2 cook 6 shooter saeed multi-band ligators.It was reported that there was a complaint but no further details were provided.No details were provided that has historically caused or contributed to a serious injury to the patient, therefore there was no reportable information at this time.Additional information was received on 28 oct 2024 stating that the first rings were easy to set and the other rings could be removed, but did not fit over the sucked-in tissue.The tissue was optimally sucked in as the physician has a lot of experience with our 6-shooter.The rings then lay loose in the patient.An unintended section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20745915
Report Number1037905-2024-00757
Device Sequence Number12923735
Product Code MND
UDI-Device Identifier00827002319172
UDI-Public(01)00827002319172(17)250731(10)W4858421
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberG31917
Device Catalogue NumberMBL-U-6
Device Lot NumberW4858421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX GASTROSKOP EG29-I10.
Patient SexUnknown